Alert archive / Virginia / Coastal Flood Statements in 2016
Coastal Flood Statement 2, NWS Wakefield, VA
NWS Wakefield, VA issued this coastal flood statement at Jan 10, 2016, 8:25 PM EST for Northampton County, Virginia. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2016, 8:25 PM EST (01:25 UTC)
- Expired
- Jan 11, 2016, 12:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Wakefield, VA
County Northampton County, VA
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
626
WHUS41 KAKQ 110125
CFWAKQ
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
825 PM EST SUN JAN 10 2016
DEFAULT OVERVIEW SECTION
VAZ100-110500-
/O.NEW.KAKQ.CF.S.0002.160111T0125Z-160111T0500Z/
NORTHAMPTON VA-
825 PM EST SUN JAN 10 2016
...WATER LEVELS WILL APPROACH MINOR FLOODING...
* LOCATION: BAY SIDE OF NORTHAMPTON COUNTY NEAR BAYFORD
* TIMING: THROUGH 1200 AM EST.
* IMPACTS: INUNDATION OF WATER IN AND NEAR LOW-LYING COASTAL AREAS COULD LEAD
TO ROAD CLOSURES AND FLOODING OF PROPERTY.
&&
ALL TIDE HEIGHTS ARE RELATIVE TO MEAN LOWER LOW WATER.
TIME OF THE HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
TOTAL TIDE COMBINES ASTRO TIDE AND SURGE.
FLOOD CATEGORY BASED ON TOTAL TIDE.
NASSAWADOX CREEK AT BAYFORD VA
MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.5 FT
TOTAL ASTRO
DAY/TIME TIDE TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
---------- ------- ------- ------- ------- ----------
10/11 PM 3.1 1.8 1.3 3-4 MINOR
11/12 PM 2.5 2.2 0.3 1-2 NONE
12/12 AM 2.0 1.8 0.2 1 NONE
12/12 PM 2.3 2.2 0.1 2-3 NONE
13/01 AM 1.6 1.9 -0.3 4 NONE
13/01 PM 2.0 2.2 -0.2 3 NONE
$$
$$1 follow-up statement
836
WHUS41 KAKQ 110129
CFWAKQ
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
829 PM EST SUN JAN 10 2016
VAZ100-110500-
/O.CON.KAKQ.CF.S.0002.000000T0000Z-160111T0500Z/
NORTHAMPTON VA-
829 PM EST SUN JAN 10 2016
...WATER LEVELS WILL APPROACH MINOR FLOODING...
* LOCATION: BAY SIDE OF NORTHAMPTON COUNTY NEAR BAYFORD
* TIMING: THROUGH 1200 AM EST.
* IMPACTS: INUNDATION OF WATER IN AND NEAR LOW-LYING COASTAL AREAS
COULD LEAD TO ROAD CLOSURES AND FLOODING OF PROPERTY.
&&
ALL TIDE HEIGHTS ARE RELATIVE TO MEAN LOWER LOW WATER.
TIME OF THE HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
TOTAL TIDE COMBINES ASTRO TIDE AND SURGE.
FLOOD CATEGORY BASED ON TOTAL TIDE.
NASSAWADOX CREEK AT BAYFORD VA
MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.5 FT
TOTAL ASTRO
DAY/TIME TIDE TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
---------- ------- ------- ------- ------- ----------
10/11 PM 3.1 1.8 1.3 3-4 MINOR
11/12 PM 2.5 2.2 0.3 1-2 NONE
12/12 AM 2.0 1.8 0.2 1 NONE
12/12 PM 2.3 2.2 0.1 2-3 NONE
13/01 AM 1.6 1.9 -0.3 4 NONE
13/01 PM 2.0 2.2 -0.2 3 NONE
$$
$$What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this coastal flood statement went out at Jan 10, 8:06 PM EST, 19 minutes earlier.
Area forecast discussion, Jan 10, 8:06 PM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
806 PM EST SUN JAN 10 2016
.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH THE REGION AND OFF THE COAST THIS
EVENING. HIGH PRESSURE BUILDS INTO THE REGION ON MONDAY. LOW PRESSURE
MOVES THROUGH THE GREAT LAKES TUESDAY...WITH A TRAILING ARCTIC
FRONT CROSSING THE MID ATLANTIC REGION TUESDAY NIGHT. SHARPLY
COLDER TEMPERATURES WILL PREVAIL FOR THE MID TO LATE WEEK PERIOD.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
LATE AFTN ANALYSIS INDICATING STRONG SFC LOW PRESSURE (~980 MB)
NOW TRACKING N/NE OF LAKE ONTARIO AND INTO THE ST LAWRENCE
VALLEY...WITH STRONG UPPER LEVEL LOW TAKING ON A NEG TILT ACRS WRN
PA. SFC TROUGH/DEW PT BNDRY ALONG THE COAST THIS AFTN...WITH MAIN
COLD FRONT NOW PUSHING E OF THE MTNS. STILL VERY WARM CONDS ACRS
THE CWA...WITH TEMPERATURES 65-70 F ACRS SE AND ERN VA/THE ERN
SHORE AND NE NC. THIS DUE TO BREEZY W/SW DEEP MIXING AND
DOWNSLOPE WARMING. TEMPS ARE SLOWLY FALLING W OF I-95...THOUGH ARE
STILL IN THE MID 50S TO AROUND 60 F. WILL CARRY A 20% POP ACRS THE
MD ERN SHORE THROUGH 00Z...OTHERWISE...JUST A FEW CLOUDS WITH THE
FRONTAL PASSAGE OVER THE NEXT FEW HRS...BECOMING MOSTLY CLEAR AND
SHARPLY COLDER LATER IN THE EVENING AND OVERNIGHT AS WINDS BECOME
W/NW AND H8 TEMPERATURES CRASH TO -8 TO -10C N AND -4 TO -6 C S OVERNIGHT.
AIRMASS REMAINS WELL MIXED, AND LOWS WILL THEREFORE LIKELY NOT
REACH THE COOLER END OF THE GUIDANCE ENVELOPE. HOWEVER, STILL A
COLD NIGHT WITH TEMPS DROPPING INTO THE MID 20S FAR NW TO THE LWR-
MID 30S SE BY MON MORN. WIND CHILL NUMBERS IN THE TEENS TO LOW 20S
BY SUNRISE MONDAY.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
NO MAJOR CHANGE IN FORECAST RATIONALE FOR THE BEGINNING OF THE
WORK WEEK. COLD SFC HIGH PRESSURE BUILDS NORTHEAST FROM THE GULF
COAST AS W-SW FLOW ALOFT SETS UP MONDAY AND EARLY TUESDAY. HIGHS
MON IN THE MID 40S SE...TO AROUND 40F N UNDER MAINLY A SUNNY SKY.
MAINLY CLEAR MON NIGHT...WITH RAPIDLY FALLING TEMPERATURES...THEN
SOME INCREASE IN CLOUDS AFTER MIDNIGHT. LOWS MAINLY 25-30 F. A
STRONG PV ANOMALY/CLIPPER SYSTEM EJECTS OUT OF THE CANADIAN
PRAIRIES LATE MONDAY NIGHT...WITH THE ASSOCIATED SFC LOW AND
TRAILING ARCTIC FRONT CROSSING THE GREAT LAKES/OHIO VALLEY TUESDAY
AND TUESDAY AFTERNOON...BEFORE PUSHING ACROSS THE LOCAL AREA
TUESDAY NIGHT. EXPECT INCREASING CLOUDS ACROSS THE LOCAL AREA ON
TUE AHEAD OF THE SYSTEM. PRE-FRONTAL SW FLOW TUE SHOULD ALLOW
TEMPS TO WARM BACK TO THE MID-UPPER 40S NW TO THE LWR 50S SE VA/NE
NC TUE...UNDER PARTLY SUNNY TO MOSTLY CLOUDY SKIES. STAYED ON THE
COOLER EDGE OF GUIDANCE AS MAV NUMBERS LOOK TOO WARM GIVEN THE
THICKNESSES. WILL KEEP FORECAST DRY THROUGH TUE AFTN...EXCEPT ACRS
THE FAR NW LATE. DID ALLOW FOR A BRIEF PERIOD OF 20-30% SNOW
SHOWERS WITH THE STRONG COLD FRONT PASSAGE TUESDAY EVENING..MAINLY
FOR THE NRN 1/3 OF THE CWA GIVEN STEEP LAPSE RATES AND SHARP CAA
(MAY HAVE FLURRIES FARTHER SOUTH AS WELL BUT DID NOT ADD THIS TO
FCST YET). NOT EXPECTING BAY STREAMERS INTO HAMPTON ROADS AS WITH
LAST EVENT AS FLOW IS MORE W/NW...WHICH WOULD FAVOR ERN SHORE. LOWS
IN THE 20S TO NEAR 30 F.
A BREEZY, COLD DAY EXPECTED WEDNESDAY BEHIND THE COLD FRONT.
DESPITE CLR TO MOSTLY SUNNY CONDITIONS, ONGOING CAA WILL KEEP
TEMPS STUCK IN THE LOWER TO MIDDLE 30S FOR HIGHS N AND MID-UPPER
30S S. WIND CHILLS WILL REMAIN IN THE 20S THROUGH THE DAY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
EXTENDED PERIOD WILL BE HIGHLIGHTED BY SEASONABLE TEMPS AND
UNSETTLED CONDITIONS BY NEXT WEEKEND. THE PERIOD STARTS OFF DRY AND
COOL AS SFC HIGH PRESSURE SLIDES OFFSHORE AND A FRONTAL BOUNDARY
STALLS OVER THE NRN MID ATLANTIC REGION. MOISTURE BEGINS TO RETURN
FRI AS A SERIES OF SRN STREAM DISTURBANCES APPROACH THE REGION FROM
THE SRN PLAINS AND DESERT SOUTHWEST. AS HAS BEEN THE CASE THE PAST
WEEK OR SO...HIGH LATITUDE BLOCKING HAS RESULTED IN LOW CONFIDENCE
DURING THE EXTENDED PERIOD AS MODELS STRUGGLE WITH THE DETAILS OF
EACH WAVE. MEDIUM RANGE GUIDANCE INDICATING LOW PRESSURE WILL LIFT
INTO THE OH VALLEY SAT WITH POSSIBLE SFC LOW DEVELOPMENT ALONG THE
SE COAST. ANOTHER AREA OF LOW PRESSURE POSSIBLY IMPACTS THE REGION
ON SUN. WILL CONTINUE THE TREND OF SLIGHT CHANCE TO LOW END CHANCE
POPS SAT AND SUN. HIGHS GENERALLY IN THE MID 40S WITH LOWS IN THE
30S. STILL TO EARLY TO RESOLVE PTYPE ISSUES.
&&
.AVIATION /01Z MONDAY THROUGH FRIDAY/...
DEEP LOW PRESSURE OVER SOUTHEAST CANADA WAS DOMINATING THE WIND
PATTERN OVER THE MID ATLANTIC STATES. A SECONDARY COLD FRONT
WILL PUSH ACROSS THE TAF SITES BEFORE MIDNIGHT. WINDS WILL REMAIN
GUSTY FOR A FEW MORE HOURS.
NAM BUFR SOUNDINGS ON MONDAY SHOW A RATHER SHALLOW LAYER OF COLD AIR
AND THIS WILL LIMIT THE POTENTIAL FOR GUSTS...ESPECIALLY SE PORTIONS
...AND ELIMINATE THE POSSIBILITY OF CUMULUS DEVELOPMENT DURING THE
DAY.
OUTLOOK...MAINLY DRY WEATHER IS EXPECTED THROUGH FRIDAY. THERE WILL
BE A CHC FOR SNOW SHOWERS TUESDAY NIGHT ON THE LOWER EASTERN SHORE
AS LOW PRESSURE DROPS FROM CANADA THROUGH THE NEW ENGLAND STATES
WITH AN ASSOCIATED COLD FRONT MOVING THROUGH THE AREA.
&&
.MARINE...
LATEST SFC ANALYSIS PLACES A SFC TROUGH ALONG THE COAST WITH THE
MAIN COLD FRONT JUST REACHING THE WRN PORTIONS OF THE PIEDMONT. SW
WINDS REMAIN 15 TO 25 KT OVER THE BAY AND COASTAL WATERS WITH A FEW
GUSTS IN THE LOWER BAY REACHING INTO THE LOW 30 KT RANGE. THIS AS
LAND GUSTS HAVE REACHED 30-35KT ACROSS HAMPTON ROADS. SEAS REMAIN
HIGH...AVERAGING 6 TO 9 FT. THE FRONT PUSHES ACROSS THE REGION THIS
EVENING AS THE PARENT LOW LIFTS INTO SE CANADA. ~1027MB SFC HIGH
PRESSURE BUILDS INTO THE LOWER MS VALLEY. PRESSURE GRADIENT SLACKENS
SLIGHTLY AS THE STRONGEST LOW LEVEL CAA ARRIVES THIS EVENING. LOW
LEVEL WIND ANOMALIES ARE RATHER UNIMPRESSIVE...GENERALLY AOB 1 STD
DEV. GIVEN A WEST WIND AND AFOREMENTIONED LIMITATIONS...HAVE TRIMMED
BACK ON GALE HEADLINES...KEEPING ONLY THE COASTAL WATERS NORTH OF
PARRAMORE ISLAND IN GALE HEADLINES. GUSTS GENERALLY TO AROUND 35 KT.
ELSEWHERE...STRONG SCA CONDITIONS WILL PERSIST WITH SPEEDS GENERALLY
20 TO 25 KT WITH GUSTS AROUND 30 KT. SEAS REMAIN 6 TO 9 FT THROUGH
LATE TONIGHT BEFORE SLOWLY SUBSIDING INTO MONDAY MORNING TO 4 TO 8
FT (HIGHEST NRN COASTAL WATERS). WAVES 3-5 FT (UP TO 6 IN THE MOUTH
OF THE BAY)...SUBSIDING TO 2-3 MON. HIGH PRESSURE NUDGES IN FROM THE
WEST MON MORNING AS THE GRADIENT RELAXES AND SUB-SCA WLY WINDS
RETURN TO THE BAY/RIVERS/SOUND. SEAS SUBSIDE THRU THE DAY...FINALLY
DROPPING BELOW 5 FT LATE MON INTO MON EVENING.
A STRONGER COLD FRONT APPROACHES THE REGION ON TUES...CROSSING THE
WATERS TUES EVENING. A STRONG W-NW SURGE IS EXPECTED BEHIND THE
FRONT TUES NIGHT...WITH ANOTHER ROUND OF GALE CONDITIONS LIKELY.
SEAS BUILDS BACK TO THE 6-8 FT RANGE WITH WAVES 4-6 FT. HIGH
PRESSURE/SUB-SCA CONDITIONS RETURN TO THE WATERS LATE WEDS THRU THE
END OF THE WEEK.
&&
.TIDES/COASTAL FLOODING...
COASTAL FLOOD WARNING DORCHESTER COUNTY HAS EXPIRED.
&&
.EQUIPMENT...
KAKQ REMAINS OFFLINE DUE TO A MECHANICAL ISSUE. TECHNICIANS HAVE
DIAGNOSED THE PROBLEM...AND AN EMERGENCY PART IS ON ORDER. KAKQ
RADAR WILL REMAIN OFFLINE UNTIL POSSIBLY MONDAY.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST MONDAY FOR ANZ635>638.
SMALL CRAFT ADVISORY UNTIL 10 AM EST MONDAY FOR ANZ630>634.
SMALL CRAFT ADVISORY UNTIL 6 PM EST MONDAY FOR ANZ654-656-658.
GALE WARNING UNTIL 4 AM EST MONDAY FOR ANZ650-652.
&&
SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...LKB/MAM
LONG TERM...SAM
AVIATION...LSA
MARINE...SAM
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Jan 10, 8:09 PM EST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 809 PM EST SUN JAN 10 2016 ANZ637-MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069- 075>090-092-093-095>100-509>525-120115- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-DORCHESTER- WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-NORTHAMPTON NC- HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN- PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-PRINCE EDWARD-CUMBERLAND- GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE- PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER- EASTERN HANOVER-WESTERN CHESTERFIELD-EASTERN CHESTERFIELD- WESTERN HENRICO-EASTERN HENRICO-WESTERN KING WILLIAM- EASTERN KING WILLIAM-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN- WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-HAMPTON/POQUOSON- 809 PM EST SUN JAN 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER...THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 3:22 PM EST | Gale Warning | AKQ | 39 hr | |
| Jan 11, 3:22 PM EST | Small Craft Advisory | AKQ | 48 hr |
Nearby
Coastal Flood Statements in Virginia, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.